U.S. doctors online nowAsk doctors free
A 43-year-old member asked:

is it possible for a sedative to wear off really fast for some people?

1 doctor answer1 doctor weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Sedatives: Sure, depends on their metabolism, their genetic makeup, their tolerance and whether they are on medications that speed up the breakdown of the sedative.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 34-year-old member asked:

How will I feel after having the sedative for gastroscopy?

2 doctor answers4 doctors weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
Good!: You will feel well and rested, particularly if they use propafol!
A 32-year-old member asked:

Are there any natural sedatives available without a prescription?

1 doctor answer1 doctor weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Natural sedatives: Kava kava, melatonin, vallerian, green tea, among others.
A 40-year-old member asked:

What sedatives are used before a gastroscopy procedure?

1 doctor answer2 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Sedatives: Mild sedatives are usually used for minor scope procedure, along with local anesthetic spray to throat to get the scope to go in without discomfort.
A 37-year-old member asked:

Do you get a sedative before a gastroscopy procedure?

1 doctor answer4 doctors weighed in
Dr. Mitchell Zeitler
Anesthesiology 39 years experience
Yes: Or at least you should. Procedural sedation is the norm and depending where you get the procedure, who is doing it and who is administering the sedation, will determine the level of sedation you will have (mild/moderate/deep).
A 38-year-old member asked:

What sedative make you disoriented?

1 doctor answer4 doctors weighed in
Dr. Orrin Ailloni-Charas
Anesthesiology 29 years experience
All : Sedatives can cause disorientation. Try not to take anything too strong or in high doses without consulting first with your physician.

Related questions

A 39-year-old female asked about a 88-year-old female:
2 doctor answers9 doctors weighed in
A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 47-year-old member asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 4, 2012

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.